Alert archive / Kansas / Wind Advisories in 2014
Wind Advisory 5, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Jan 20, 2014, 3:45 AM CST for 11 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Kit Carson County, Yuma County, Colorado. It took effect at Jan 20, 2014, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jan 20, 2014, 3:45 AM CST (09:45 UTC)
- In effect from
- Jan 20, 2014, 11:00 AM CST
- Expired
- Jan 20, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Goodland, KS
Counties Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 55 km from the middle of the area, began a volume at 09:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3638 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
050 WWUS73 KGLD 200945 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 245 AM MST MON JAN 20 2014 ...WINDY CONDITIONS ONCE AGAIN FOR PARTS OF THE AREA... .NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED TODAY BEHIND A COLD FRONTAL PASSAGE. THE WINDS ARE EXPECTED TO QUICKLY DIMINISH SHORTLY BEFORE SUNSET. COZ090-091-KSZ001>003-013>015-027-NEZ079>081-201800- /O.NEW.KGLD.WI.Y.0005.140120T1700Z-140121T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE... SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 245 AM MST MON JAN 20 2014 /345 AM CST MON JAN 20 2014/ ...WIND ADVISORY IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM MST /11 AM CST/ THIS MORNING TO 5 PM MST /6 PM CST/ THIS AFTERNOON. * TIMING/DURATION...STRONG AND GUSTY NORTHWEST WINDS WILL DEVELOP BY MID MORNING AND CONTINUE THROUGH THE AFTERNOON. * PEAK WINDS...50 MPH GUSTS ARE POSSIBLE. * OTHER IMPACTS...BLOWING DUST IS POSSIBLE AND COULD CREATE LOCALIZED AREAS OF REDUCED VISIBILITIES ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
2 follow-up statements
324 WWUS73 KGLD 201751 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1051 AM MST MON JAN 20 2014 KSZ004-016-028-029-210000- /O.EXA.KGLD.WI.Y.0005.000000T0000Z-140121T0000Z/ NORTON-GRAHAM-LOGAN-GOVE- INCLUDING THE CITIES OF...NORTON...HILL CITY...OAKLEY...QUINTER 1151 AM CST MON JAN 20 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. * TIMING/DURATION...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON AND WILL DECREASE AROUND SUNSET. * PEAK WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS AROUND 45 MPH. * OTHER IMPACTS...BLOWING DUST IS POSSIBLE AND COULD CREATE LOCALIZED AREAS OF REDUCED VISIBILITIES ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$ COZ090-091-KSZ001>003-013>015-027-NEZ079>081-210000- /O.CON.KGLD.WI.Y.0005.000000T0000Z-140121T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-SHERMAN-THOMAS- SHERIDAN-WALLACE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...GOODLAND...COLBY...HOXIE... SHARON SPRINGS...BENKELMAN...TRENTON...MCCOOK 1051 AM MST MON JAN 20 2014 /1151 AM CST MON JAN 20 2014/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST /6 PM CST/ THIS AFTERNOON... * TIMING/DURATION...STRONG AND GUSTY NORTHWEST WINDS ARE EXPECTED THIS AFTERNOON AND WILL DECREASE AROUND SUNSET. * PEAK WINDS...SUSTAINED WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH. * OTHER IMPACTS...BLOWING DUST IS POSSIBLE AND COULD CREATE LOCALIZED AREAS OF REDUCED VISIBILITIES ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. && $$
133 WWUS73 KGLD 210007 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 507 PM MST MON JAN 20 2014 COZ090-091-KSZ001>004-013>016-027>029-NEZ079>081-210115- /O.EXP.KGLD.WI.Y.0005.000000T0000Z-140121T0000Z/ YUMA-KIT CARSON-CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS- SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... ST. FRANCIS...ATWOOD...OBERLIN...NORTON...GOODLAND...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER... BENKELMAN...TRENTON...MCCOOK 507 PM MST MON JAN 20 2014 /607 PM CST MON JAN 20 2014/ ...WIND ADVISORY HAS EXPIRED... WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA. THEREFORE THE WIND ADVISORY WAS ALLOWED TO EXPIRE. HOWEVER...GUSTY WINDS OF 15 TO 30 MPH WILL CONTINUE FOR ANOTHER COUPLE OF HOURS BEFORE THE WINDS BECOME MUCH LIGHTER. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Jan 20, 3:45 AM CST, 0 minutes earlier.
Area forecast discussion, Jan 20, 3:45 AM CST, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 245 AM MST MON JAN 20 2014 .SHORT TERM...(TODAY THROUGH WEDNESDAY NIGHT) ISSUED AT 230 AM MST MON JAN 20 2014 TODAY-TONIGHT...MUCH COLDER TEMPERATURES WHEN COMPARED TO SUNDAYS READINGS AS A COLD FRONT MOVES THROUGH THE AREA. SHOULD SEE HIGHS IN THE 40S EXCEPT AROUND 50/LOW 50S FROM MCCOOK TO COLBY TO TRIBUNE AND POINTS EAST. LOWS TONIGHT IN THE SINGLE DIGITS TO AROUND 10 ABOVE ZERO IN THE EAST (CLOSER TO COLDER AIR ALOFT AND LIGHT SFC WINDS) WITH MID TEENS ELSEWHERE. BIGGER CONCERN IS THE WINDS LATE THIS MORNING THROUGH THE AFTERNOON. MET/MAV/LAMP AND WIND GUST PROGRAM HAVE ALL INCREASED WIND FORECAST FROM THE PAST FEW DAYS. LAMP GUIDANCE IS HIGHEST OF THEM ALL BUT ALSO MATCHES OUTPUT FROM WIND GUST PROGRAM. TRIED TO INCORPORATE ALL THE ABOVE AND RESULTS FROM THE PAST FEW WIND EVENTS INTO THIS FORECAST. AM EXPECTING WIND ADVISORY CRITERIA FOR THE NORTHERN HALF OF THE AREA EXCEPT NORTON AND GRAHAM COUNTIES. IN THE ADVISORY AREA GUSTS UP TO 50 MPH POSSIBLE. WITH SIMILAR EVENTS THE PAST FEW DAYS HAVE ALSO ADDED SOME BLOWING DUST TO THE FORECAST. TUESDAY-TUESDAY NIGHT...WARMER TEMPERATURES RETURN TO THE AREA WITH FORECAST HIGHS IN THE UPPER 40S TO LOW 50S ACROSS THE FAR EAST AND UPPER 50S ACROSS THE FAR WEST. LOWS TUESDAY NIGHT GENERALLY IN THE UPPER TEENS TO MID 20S. MAY ALSO SEE NORTHWEST WINDS GUSTING 25-30 MPH ACROSS THE NORTHWEST PORTION OF THE AREA. WEDNESDAY-WEDNESDAY NIGHT...COLDER AIR AHEAD OF MAIN ARCTIC FRONT SLOWLY BACKS INTO THE AREA DURING THE DAY THEN MAIN FRONT MOVES IN WEDNESDAY NIGHT. HIGH TEMPERATURES MID 40S ACROSS THE EAST/NORTHEAST WITH LOW 50S ACROSS THE WEST/SOUTHWEST. COLD WEDNESDAY NIGHT WITH LOWS IN THE SINGLE DIGITS ABOVE ZERO EAST/NORTHEAST TO LOW/MID TEENS FAR WEST/SOUTHWEST. SHOULD SEE AN INCREASE IN PRECIPITATION CHANCES LATE IN THE DAY WEDNESDAY THROUGH WEDNESDAY NIGHT AS PLENTIFUL MOISTURE ALONG THE LEADING EDGE OF THE ARCTIC FRONT MOVES IN. SHOULD SEE SOME LIGHT RAIN DURING THE DAY QUICKLY CHANGING OVER TO LIGHT SNOW DURING THE NIGHT. ACCUMULATIONS AT THIS POINT GENERALLY LESS THEN AN INCH. .LONG TERM...(THURSDAY THROUGH SUNDAY) ISSUED AT 230 AM MST MON JAN 20 2014 THE LARGE SCALE RIDGE/TROUGH PATTERN ACROSS NORTH AMERICA...YOU GUESSED IT...CONTINUES. IN THIS PERSISTENT PATTERN UPPER FLOW IS GENIALLY NORTHWEST...BUT THE SUBTLETIES IN THE LOW/MID LEVEL FLOW WILL MEAN VARIABLE TEMPS...FROM COLD TO WARM FOR TODAYS EXTENDED PERIOD. THURSDAY...WE BEGIN WITH A COLD FRONT HAVING MOVED THROUGH THE REGION AND LIGHT SNOW ENDING ACROSS EASTERN COLORADO AND PARTS OF NW KANSAS AS AN ARCTIC HIGH PRESSURE MOVES SOUTH INTO THE CENTRAL PLAINS. THE GFS FINALLY MET UP WITH THE ECMWF...AND NOW THE 00Z GEM GLOBAL IS THE COLDEST OF ALL THREE. /LAST NIGHT THE ECMWF WAS UNUSUALLY COLD COMPARED TO THE GFS...GEM...AND EVEN THE ECMWF ENSEMBLES./ IN TERMS OF THE DYNAMICS IN THE DENDRITIC ZONE...THINGS ARE LOOKING MUCH BETTER THAN PREVIOUS RUNS. PRECIP WILL END BY NOON IF NOT EARLIER AND SKIES WILL CLEAR OUT AS THE COLD AIR POURS IN FROM THE NORTH. HIGHS IN THE 20S AS THE SUN PEEKS OUT LATE IN THE DAY...BUT IF CLOUDS ARE THICKER THAN EXPECTED WE MIGHT NOT GET OUT OF THE TEENS. THURSDAY NIGHT WAS TRICKY AS FAR AS LOWS GO. A SHIFT IN THE FLOW AS THE HIGH PRESSURE WEAKENS WILL MEAN WARM AIR ADVECTION AS EARLY AS LATE THURSDAY AFTERNOON...CAUSING TEMPERATURES TO RISE THROUGH THE NIGHT. HIGH CLOUDS WILL BE PRESENT...DISSIPATING THROUGHOUT THE NIGHT. ULTIMATELY DECIDED TO GO WITH LOW TEENS...WITH LOWS TEMPS ACROSS THE SOUTHEAST PORTIONS OF THE CWA AS THIS AREA WILL BE IMPACTED BY THE WAA THE LATEST. AFTER THIS QUICK SHOT OF COLD AIR...A MILD WEEKEND. FRIDAY TEMPS WILL WARM UP TO NEAR NORMAL AS WESTERLY FLOW AT LOW LEVELS BRINGS IN WARMER TEMPS. ON SATURDAY TEMPS WILL WARM UP TO NEAR 60 THANKS TO SOUTHWESTERLY FLOW. SUNDAY LOOKS TO BE MILD AS WELL WITH HIGHS IN THE 50S...COOLER THAN SATURDAY DUE TO A MORE NORTHERLY FLOW COMPONENT. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z TUESDAY MORNING) ISSUED AT 230 AM MST MON JAN 20 2014 FOR KGLD AND KMCK VFR THROUGH THE PERIOD. AVIATION CONCERN WILL BE THE WIND. CURRENTLY EXPECTING NORTHWEST WINDS OF 10-15KTS AT TAF ISSUANCE TO SLOWLY INCREASE DURING THE MORNING WITH 25-30KTS WITH HIGHER GUSTS IN THE 18Z-22Z TIMEFRAME. BY 00Z NORTHWEST WINDS AROUND 17KTS WILL DECREASE BELOW 12KTS AROUND 03Z THEN DECREASE BELOW 5KTS AFTER 08Z. SHOULD SEE AN INCREASE IN CLOUDINESS DURING THE MORNING HOURS BEFORE DECREASING FROM NORTH TO SOUTH THIS AFTERNOON. && .FIRE WEATHER... ISSUED AT 230 AM MST MON JAN 20 2014 TODAY...NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ARE EXPECTED ACROSS MUCH OF THE AREA. RELATIVE HUMIDITY VALUES WILL DROP INTO THE MID 20 PERCENT RANGE CREATING NEAR CRITICAL FIRE WEATHER CONDITIONS. TUESDAY...EARLY TO MID AFTERNOON RELATIVE HUMIDITY VALUES WILL DROP AS LOW AS 17 PERCENT. NORTHWEST WINDS GUSTING TO 30 MPH ARE POSSIBLE AS WELL CREATING CRITICAL OR NEAR CRITICAL FIRE WEATHER CONDITIONS. AT THIS TIME THE MOST LIKELY AREA FOR CRITICAL FIRE WEATHER CONDITIONS WOULD BE FROM TRENTON NEBRASKA TO COLBY TO WALLACE KANSAS AND POINTS WEST. GIVEN SOME UNCERTAINTY IN WIND FORECAST WILL HOLD OFF ON ANY HIGHLITES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...99 LONG TERM...JJM AVIATION...99 FIRE WEATHER...99
Hazardous weather outlook, Jan 19, 5:06 PM CST, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 406 PM MST SUN JAN 19 2014 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-201200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 406 PM MST SUN JAN 19 2014 /506 PM CST SUN JAN 19 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NEAR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED MONDAY AS NORTHWEST WINDS GUSTING TO 35 MPH COMBINE WITH RELATIVE HUMIDITY AS LOW AS 25 PERCENT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Kansas, 2014Wind Advisories in Nebraska, 2014Wind Advisories in Colorado, 2014Every wind advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.